Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 16, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Jun 16, 2021, 12:43 PM EDT for Broward County, Florida. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2021, 12:43 PM EDT (16:43 UTC)
Expired
Jun 16, 2021, 1:45 PM EDT
In force
62 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 79 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 12:50 PM EDTTSTM WND GST 511 W Lauderhill, FLEARTH NETWORKS FTLAU LAUDERHILL FIRE RESCUE HEADQUARTERS REPORTED A GUST OF 51MPH AT 12:50PM. ELEVATION IS 42.7 FEET.
Jun 16, 1:09 PM EDTTSTM WND GST 463 Nne Lauderdale Lakes, FLASOS STATION KFXE FT LAUDERDALE EXECUTIVE REPORTED A WIND GUST OF 46MPH AT 1:09PM. ELEVATION IS 10 FEET.
Jun 16, 1:23 PM EDTTSTM WND DMG2 Ese Margate, FLBROADCAST MEDIA REPORTS SEVERAL LARGE TREES SNAPPED IN THE WOODLAKE ISLES COMMUNITY OF MARGATE. TIME ESTIMATED FROM RADAR WITH AN RADAR-ESTIMATED WIND SPEED OF 60MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1282 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

938 
WWUS82 KMFL 161643
SPSMFL

Special Weather Statement
National Weather Service Miami FL
1243 PM EDT Wed Jun 16 2021
 
FLZ071-072-074-172-173-161745-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Coastal Miami Dade County FL-
1243 PM EDT Wed Jun 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 145 PM
EDT...

* At 1243 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over St. George, or near Plantation,
  moving north at 15 mph.

* Nickel size hail and wind gusts up to 50 mph possible with this
  storm.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
  Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield
  Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
  Hallandale, Lauderhill, Coconut Creek, Oakland Park and North
  Lauderdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8004 2596 8011 2598 8029 2633 8035
      2634 8023 2633 8021 2633 8010 2632 8010
      2633 8009 2632 8009 2632 8008 2633 8008
TIME...MOT...LOC 1643Z 181DEG 14KT 2612 8021 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 10:21 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 16, 10:21 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1021 AM EDT Wed Jun 16 2021

...Some Strong To Even Severe Storms This Afternoon...

...Flood Watch In Effect For Southern Areas Of South Florida
Through This Evening...

.UPDATE...
A disturbance over the Southwestern Gulf of Mexico will remain
nearly stationary today, a trough of low pressure extends east
northeast across South Florida and into the reminiscence of
tropical Bill over the Northern Atlantic waters. This will keep
the south to southwest steering flow over South Florida today
allowing for the west coast sea breeze to push inland while the
east coast sea breeze remains over the east coast metro areas.
Therefore, numerous to definite showers and thunderstorms will
affect south florida with the highest coverage over the interior
and east coast metro areas.

There is also a short wave that will be moving across South
Florida this afternoon from the Eastern Gulf of Mexico. This will
allow for the mid levels of the atmosphere to cool down to around
-8.5 to -9C this afternoon over South Florida along with the LI
 index getting to -9. There will also be some low level turning in
 the winds over the east coast metro areas this afternoon due to
 the east coast sea breeze developing and remaining over the east
 coast metro areas. The latest short range models are showing the
 1-3 KM SRH to be around 150 to 200 by late this afternoon due to
 the east coast sea breeze. Therefore, the strongest storms will
 be capable of producing hail up to quarter size, gusty winds,
 frequent lightning strikes, and a possible weak tornado
 especially over the eastern areas of South Florida.

Rest of the forecast looks good a this time and no other changes
are planned at this time.

&&

.HYDROLOGY...
The PWAT values are also going to be around 2 inches this
afternoon over South Florida which is around the 90th percentile
range for this time of year. This means that the storms will be
capable of producing heavy rainfall again. The grounds are also
becoming saturated over the southern areas of South Florida for
the heavy rainfall during the last couple of days and with more
heavy rainfall on the way this afternoon. Therefore, the Flood
Watch will remain in place over the Southern areas of South
Florida through this evening.

&&

.PREV DISCUSSION... (Issued 746 AM EDT Wed Jun 16 2021)

AVIATION(12Z TAFS)...
Showers and thunderstorms are expected today over the TAF sites
especially this afternoon. Therefore, VCTS is in the forecast from
15Z until 00Z with even a TEMPO group between 18Z and 22Z for the
east coast TAF sites and 16Z until 20Z for KAPF taf site. The vis
and ceiling will remain in the VFR conditions but will fall down
into MVFR and even could fall into IFR conditions with the storms.
The winds will remain south/southwest at 5 to 10 knots today over
the TAF sites.

PREV DISCUSSION... (Issued 232 AM EDT Wed Jun 16 2021)

DISCUSSION...

Short Term (Now through Thursday):

An active weather pattern continues as today progresses due to a 500
mb trough remaining in place over the eastern seaboard and digging
down into the Florida Peninsula. A rather light southwesterly flow
will continue across the region today which will help the moisture
advection to continue as well. The 00z MFL sounding shows PWAT
values coming in at 2.10 inches and these values are forecasted to
remain at these levels or slightly higher throughout the day on
Wednesday. This will allow for another round of scattered to
numerous showers and thunderstorms to develop later this morning as
the sea breezes develop once again and push inland. Some storms
could become strong once again during the afternoon and they could
contain gusty winds, small hail, and heavy rainfall. With the threat
for additional heavy rainfall and training thunderstorms once again,
the potential for additional flooding will exist especially across
the urban and low lying areas of the east and west coast. For this
reason, a flood watch will go into effect later this morning and it
will last into Wednesday evening for Broward, Miami-Dade, Collier,
and Mainland Monroe counties. High temperatures this afternoon will
generally remain in the upper 80s across most of South Florida this
afternoon.

On Thursday, the latest model guidance shows the 500 mb trough
starting to slowly move eastward off into the Atlantic waters with
the trough axis beginning to lift off to the northeast. At the same
time, a mid level ridge of high pressure centered in the eastern
Bahamas will begin to move westward towards the region. This will
allow for the winds to shift to more of an east to southeasterly
direction. The PWAT values are forecasted to begin to drop as the
day progresses as some drier air starts to filter into the region.
Scattered showers and thunderstorms will still be possible along the
sea breezes as they develop and push inland. With the possibility of
bringing some slightly drier air into the region, the coverage of
showers and thunderstorms will not be as high as it has been over
previous days. The greatest chances of showers and thunderstorms
will start to shift to the interior and west coast as the east to
southeasterly flow moves into the region as Thursday progresses.
High temperatures on Thursday will generally remain in the mid to
upper 80s across most of South Florida.

Long term (Thursday Night through Tuesday):

By Thursday night, models show a mid/upper trough weakening and
departing from the area, while a sfc ridge and associated high
pressure cell expand over the western Atlantic and into the east
coast of Florida through Friday morning. This synoptic scenario will
veer winds to a more E/SE flow across SoFlo and allow for the
airmass to become a little more stable for the beginning of the long
term.

Another feature expected this weekend will be the potential arrival
of a Saharan Air Layer (SAL). This may also contribute to lower POPs
for the Fri-Sat timeframe, with highest values down to the 20-30
percent by Friday afternoon and into Saturday. But model PWATs
suggest that there should be enough lingering moisture for daytime
heating to work with. Thus, a few isolated showers/storms could
still develop, mainly in the afternoon hours.

Long range models remain in fair agreement regarding a possible area
of area of disturbed weather developing over the western Gulf
waters, with an associate stream of moisture reaching the Florida
peninsula on Sunday and into early next week. And although there is
still uncertainty in the models, this is the second day in a row
that solutions hint at this scenario. Thus, there is at least enough
confidence to begin ramping up POPs into the 40 percent range
starting Sunday. Interests in the upcoming weekend forecast should
continue to monitor the updates to the official forecast.

MARINE...

A light south to southwesterly flow will continue across the
Atlantic and Gulf coastal waters today. Scattered to numerous
showers and thunderstorms will develop over the local waters once
again. Some of the thunderstorms could become strong this afternoon
and this evening possibly containing waterspouts, gusty winds, and
frequent lightning. As the end of the week approaches, winds will
gradually shift around to the east southeast across the local waters
as an area of high pressure builds back into the region.

AVIATION (06Z TAFS)...

Mainly VFR conditions will prevail throughout the overnight hours.
Light and variable winds overnight will increase out of the
southwest by the middle of Wednesday morning. Scattered to numerous
showers and thunderstorms will develop across the region once again
on Wednesday afternoon into Wednesday evening. Periods of MVFR or
even IFR are possible in and around showers and thunderstorms
Wednesday afternoon into Wednesday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  87  80  90 /  60  40  10  20
West Kendall     75  87  78  90 /  60  40  20  20
Opa-Locka        76  87  78  90 /  60  40  10  20
Homestead        75  87  78  89 /  60  40  20  20
Fort Lauderdale  76  85  80  89 /  60  40  10  20
N Ft Lauderdale  75  86  79  88 /  60  40  10  20
Pembroke Pines   75  87  78  90 /  60  40  10  20
West Palm Beach  74  87  77  88 /  60  40  10  20
Boca Raton       75  85  78  89 /  60  40  10  20
Naples           74  87  76  91 /  50  50  20  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ069>075-172>174.

AM...None.
GM...None.
&&

Update/Aviation...BNB
Today through Thursday and Marine...CWC
Thursday Night through Tuesday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 16, 10:48 AM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1048 AM EDT Wed Jun 16 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
170200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1048 AM EDT Wed Jun 16 2021

...Some Strong To Even Severe Storms This Afternoon...

...Flood Watch In Effect For Southern Areas Of South Florida
Through This Evening...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Flooding: Repeated heavy rainfall from thunderstorms will lead to
flooding over urbanized and poorly drained areas along the east and
west coast through this evening. A Flood Watch is in effect for
Broward, Miami-Dade, Collier, and Mainland Monroe Counties from the
middle of this morning through this evening.

Thunderstorms: Numerous to widespread showers and thunderstorms will
develop once again today. Some of these thunderstorms could become
strong to severe containing gusty winds, frequent lightning, and
hail up to quarter size. An isolated severe storm or two is
possible.

Hail: Hail up to quarter size is possible with the strongest storms
this afternoon.

Wind: The strongest thunderstorms could produce wind gusts in excess
of 50 mph.

Tornadoes: There could be one or two isolated weak tornadoes this
afternoon with the strongest storms especially over the east coast
metro areas of South Florida.

Waterspouts: A few waterspouts are possible across the local waters
of South Florida today.

Temperatures: Heat indices will get up to around 100 degrees this
afternoon over the interior areas of South Florida.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A chance of showers and thunderstorms remains in place through the
end of the week. The primary impacts from the thunderstorms will be
gusty winds, lightning, and the potential for localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed this afternoon especially over the
eastern areas of South Florida. Spotters are encouraged to report
high wind, hail, and flooding to the National Weather Service
forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Jun 16, 12:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1243 PM EDT Wed Jun 16 2021

FLZ071-072-074-172-173-161745-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Coastal Miami Dade County FL-
1243 PM EDT Wed Jun 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 145 PM
EDT...

* At 1243 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over St. George, or near Plantation,
  moving north at 15 mph.

* Nickel size hail and wind gusts up to 50 mph possible with this
  storm.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
  Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield
  Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
  Hallandale, Lauderhill, Coconut Creek, Oakland Park and North
  Lauderdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8004 2596 8011 2598 8029 2633 8035
      2634 8023 2633 8021 2633 8010 2632 8010
      2633 8009 2632 8009 2632 8008 2633 8008
TIME...MOT...LOC 1643Z 181DEG 14KT 2612 8021

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:29 PM EDTSpecial Marine WarningMFL46 min
Jun 16, 2:13 AM EDTFlood WatchMFLBroward, Collier, Miami-Dade, Monroe38 hr
Jun 16, 11:38 AM EDTSpecial Marine WarningMFL67 min
Jun 16, 12:13 PM EDTSpecial Marine WarningMFL62 min
Jun 16, 12:14 PM EDTAreal Flood AdvisoryMFLMiami-Dade112 min
Jun 16, 12:36 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Jun 16, 12:41 PM EDTSpecial Marine WarningMFL64 min
Jun 16, 1:07 PM EDTSpecial Marine WarningMFL53 min
Jun 16, 1:10 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach27 min
Jun 16, 1:14 PM EDTSpecial Weather StatementMFLCollier46 min
Jun 16, 1:16 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach2 hr
Jun 16, 1:32 PM EDTSpecial Weather StatementMFLBroward43 min
Jun 16, 1:37 PM EDTSpecial Weather StatementMFLBroward53 min
Jun 16, 1:40 PM EDTSpecial Marine WarningMFL65 min
Jun 16, 1:42 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Jun 16, 1:44 PM EDTSpecial Marine WarningMFL46 min
Jun 16, 1:44 PM EDTSpecial Weather StatementMFLCollier, Hendry61 min
Jun 16, 2:01 PM EDTSpecial Marine WarningMFL89 min
Jun 16, 2:15 PM EDTSpecial Weather StatementMFLBroward45 min
Jun 16, 2:20 PM EDTSpecial Marine WarningMFL85 min
Jun 16, 2:24 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Jun 16, 2:35 PM EDTSpecial Weather StatementMFLHendry55 min
Jun 16, 2:44 PM EDTSpecial Marine WarningMFL46 min
Jun 16, 3:09 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Jun 16, 3:15 PM EDTSpecial Marine WarningMFL2 hr
Jun 16, 3:24 PM EDTSpecial Weather StatementMFLGlades36 min
Jun 16, 3:48 PM EDTAreal Flood AdvisoryMFLMiami-Dade6 hr
Jun 16, 3:59 PM EDTSpecial Weather StatementMFLMiami-Dade46 min
Jun 16, 4:15 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Jun 16, 4:49 PM EDTSpecial Weather StatementMFLBroward41 min
Jun 16, 4:49 PM EDTSpecial Weather StatementMFLBroward41 min
Jun 16, 4:58 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
Jun 16, 5:33 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Jun 16, 5:44 PM EDTSpecial Weather StatementMFLMiami-Dade46 min
Jun 16, 6:51 PM EDTSpecial Weather StatementMFLMiami-Dade39 min
Jun 16, 6:56 PM EDTSpecial Marine WarningMFL2 hr
Jun 16, 7:22 PM EDTSpecial Weather StatementMFLMonroe68 min
Jun 16, 7:30 PM EDTSpecial Marine WarningMFL2 hr
Jun 16, 7:36 PM EDTSpecial Weather StatementMFLCollier69 min
Jun 16, 7:59 PM EDTSevere Thunderstorm WarningMFLMiami-Dade30 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.